The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
26 Posts
Discussion Starter · #1 ·
Hi Everyone,
I started Methotrexate about 6 weeks ago. Everything was good, I thought I was tolerating it very well. The first few weeks I had an upset stomach and was very tired after taking it but that passed in a day or two.
2 weeks ago when I took it the next day I was very nauseated, almost throwing up - horrible feeling. I thought perhaps I had gotten a bug until I took last weeks dose on thursday.
I spent all of friday night hung over the toilet well into the morning hours.
I am not one to throw up but I could not control this.
Has anyone else experienced this? Do you think I am not tolerating the meds anymore? Does the injection cause these side effects too? I am on the oral now.
Any thoughts would be much appreciated!!
Gen
 

·
Registered
Joined
·
8,577 Posts
Gen,

I am one who tolerates Methotrexate just fine. There are a small percentage of patients that use the injection form because of intense nausea problems like you describe. It is interesting because I had a similar problem with Imuran the nausea kept getting worse and worse instead of going away. Please call your doctor and let him know what is going on.

Take care,
Karen
 

·
Registered
Joined
·
468 Posts
I would get extremely nauseuas (sp?) on the oral methotrexate, but on the injection I take 0.8 cc's one time a week and I am not sick at all. It varies from person to person, I have a neighbor who takes 8 pills of it once a week with no problem and I take three and I am out of commision, the shots are easier and much more comfortable. Hope your stomach settles down soon!
 

·
Registered
Joined
·
85 Posts
Hi Gen
I used to have the same problems with oral metho. Now take it by injection, sounds a bit daunting, but it isn't actually, better than feeling rotten all the time. Because the injection is given sub cutaneous it doesn't go into the digestive system like the tablets do so I have no sickness at all now. Hope this helps
Meryl x
 

·
Registered
Joined
·
233 Posts
I used to take metho pills with no adverse effects , but couldn't really see any improvement , so the Rheumy put me on the self injections. Easily done and I have sure noticed the workings of the drug. It seems to have muted most of my pains , with the lightning sharp jabs of pain gone. I have been injecting for over two months now.
All the best.
 

·
maryr
Joined
·
31 Posts
Gen-- I have been on Methotrexate for about 18 months. I take 7 - 2.5 mg weekly and have no problems other than fatigue the next day. I will tell you from experience that it took a while for me to get to this point. When I first started on it, I was very nauseated and felt horrible. The good news is that this got better after a while. It works great as far as controlling the Lupus.
Just keep your chin up and hang in there!!!!
Mary
 

·
Registered
Joined
·
47 Posts
yup

I have been on it for almost a year i think. I take 8pills (2.5 each) once a week. If i don't eat when i take them i get really sick. I started out just taking 2 once a week but have worked up to 8.
 

·
Registered
Joined
·
12 Posts
I tolerated MTX quite well tummy wise which surprised us because I could not tolerate Plaquinel at all. I was pretty much vomiting and (out #2) every time I ate or drank anything. I was throwing up all the bile in my gut as well. Horrible stuff!

However I found the MTX did make me very, very tired.

My rheum said that the MTX injections should bypass any nausea and help with the fatigue. We did not try the injections because I got some 2nd degree burns on my chest after taking MTX.

I hope you start feeling better.
 
1 - 8 of 8 Posts
Top